Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 6:12 PM PDT for Inyo County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 6:12 PM PDT (01:12 UTC)
- Expired
- Jul 5, 2015, 8:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 162 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:20 PM PDT | FLASH FLOOD | Death Valley Junction, CA | THE AMARGOSA OPERA HOUSE REPORTED SEVERAL INCHES OF WATER FLOODED THE ENTIRE PARKING LOT AND THAT WATER HAD ENTERED THE OPERA HOUSE AND WAS FLOODING IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WGUS55 KVEF 060112
FFWVEF
CAC027-060315-
/O.NEW.KVEF.FF.W.0024.150706T0112Z-150706T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 815 PM PDT
* AT 610 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN JUST WEST OF DEATH VALLEY JUNCTION OVER HIGHWAY 190.
THE STORM IS NEARLY STATIONARY AND FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DEATH VALLEY JUNCTION...HIGHWAY 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3641 11644 3625 11629 3621 11662 3651 11670
$$
ASG2 follow-up statements
542 WGUS75 KVEF 060233 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 733 PM PDT SUN JUL 5 2015 CAC027-060315- /O.CON.KVEF.FF.W.0024.000000T0000Z-150706T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 733 PM PDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR EAST CENTRAL INYO COUNTY... AT 731 PM PDT...THE PUBLIC REPORTED FLASH FLOODING OCCURRING IN IN DEATH VALLEY JUNCTION AND ALONG HIGHWAY 190 JUST WEST OF DEATH VALLEY JUNCTION. MODERATE TO HEAVY RAIN WILL LIKELY CONTINUE THROUGH AT LEAST 815 PM THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DEATH VALLEY JUNCTION...HIGHWAY 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3641 11644 3625 11629 3621 11662 3651 11670 $$ ASG
520 WGUS75 KVEF 060312 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 812 PM PDT SUN JUL 5 2015 CAC027-060321- /O.EXP.KVEF.FF.W.0024.000000T0000Z-150706T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 812 PM PDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL INYO COUNTY WILL EXPIRE AT 815 PM PDT... RAINFALL HAS BECOME MUCH LIGHTER IN THE DEATH VALLEY JUNCTION AREA...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3641 11644 3625 11629 3621 11662 3651 11670 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:20 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 1:20 PM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM...UPPER LEVEL DISTURBANCE LIFTING NORTHEAST HELPING TO GENERATE SOME FAIRLY STRONG AND LONG LIVED STORMS ACROSS THE EASTERN AND SOUTHERN AREAS OF THE CWA. MOST HAVE BEEN ANCHORED TO THE TERRAIN AND THEN NEW STORMS FORMING ON THE OUTFLOW BOUNDARIES OF THE OLDER STORMS. THIS TREND WILL LIKELY CONTINUE THROUGH THE AFTERNOON BEFORE SHIFTING NORTH BY LATE AFTERNOON AS THE DISTURBANCE LIFTS NORTH. CONVECTION COULD GO FAIRLY LATE THIS EVENING ACROSS THE NORTHERN ZONES BEFORE THE DISTURBANCE FINALLY MOVES AWAY. MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF MCCARRAN THROUGH THE REMAINDER OF THE AFTERNOON. VARIOUS OUTFLOW BOUNDARIES LEADING TO VARIABLE WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ANY STORM COULD ALSO LEAD TO MUCH LOWER CIGS ACROSS THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA ARE WILL CONTINUE THROUGH THE AFTERNOON WITH THE MOST LIKELY STORMS OVER CLARK...MOHAVE...LINCOLN AND SAN BERNARDINO COUNTIES. A FEW STORMS WILL ALSO DEVELOP OVER THE SIERRA. ANY STORM WILL LEAD TO GUSTY AND ERRATIC WINDS WITH SPEEDS UP TO 40 MPH. VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 2:15 PM PDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 9 NE HUALAPAI PEAK 35.19N 113.81W
07/05/2015 MOHAVE AZ FIRE DEPT/RESCUE
SIX INCHES OF WATER ACROSS I-40 FRONTAGE
ROAD AT MILE MARKER 66
&&
CFSLocal storm report, Jul 5, 5:41 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 S HAIWEE 36.09N 117.96W
07/05/2015 INYO CA LAW ENFORCEMENT
WATER AND MUD FLOWING ACROSS HIGHWAY 395,
CHP ON SITE.
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:33 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Jul 5, 6:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 5, 7:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 5, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:02 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 4:17 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.